MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; SYR103010Z

MEDLINE INDUSTRIES INC.; SYR103010Z
Catalog Number SYR103010Z
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that while administering intramuscular medroxyprogesterone, with the needle already puncturing patient's deltoid, the syringe's plunger was unable to be moved to push the medication.Per report, during inspection prior to use, were there no issues noted with the syringe.It was added that there was no difficulty experienced during medication aspiration from the vial.A one-inch needle (needle gauge size not reported) was used to draw up medication and another one-inch needle (needle gauge size not reported) was used to administer medication to the patient.After the syringe's plunger failed to push the medication, the injection needle was withdrawn from the patient, the needle was changed, and another injection site (about an inch below initial left deltoid injection) was cleaned/prepped.The same syringe (initially with plunger unable to push medication) could be pushed halfway and patient received only half of the intended dose (0.5 ml).A new syringe was reportedly obtained and another 0.5 ml of the medication was given intramuscularly into the patient's right deltoid.The patient reportedly received three injections to administer full amount of medication needed.There was no serious injury or need for follow-up related to the reported event.Due to the reported incident of syringe's plunger unable to be moved to push medication and the subsequent need for additional injections, this medwatch is being filed.A sample is not available to be returned for evaluation.A definitive root cause for the reported could not be determined at this time.No additional information is available.If additional information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the syringe's plunger was unable to be moved to push the medication resulting in the patient requiring additional intramuscular injections.

Common Device Name
SYR103010Z
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key8903347
Report Number1417592-2019-00122
Device Sequence Number18961260
Product Code FMF
UDI-Device Identifier10080196310166
UDI-Public10080196310166
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSYR103010Z
Device Lot Number190120
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/19/2019
Initial Report FDA Received Date08/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age15 YR
Patient Weight55